# ASSOCIATION OF UNIVERSITIES FOR RESEARCH IN ASTRONOMY, INC. AURA OVERSIGHT COUNCIL FOR GEMINI / GEMINI SCIENCE COMMITTEE

18-20 OCTOBER 2007

# **AGENDA**

LA SERENA, CHILE

V1 - 7/9/07

October 18, 2007: GSC "only" meeting October 19, 2007: AOC-G & GSC joint meetings October 20, 2007: AOC-G "only" meeting

## Thursday, October 18, 2007 – GSC Meeting

### SBF Engineering Lab

Note: For many of the GSC agenda items, after the presenters' name, is a suggested time for presentation material and a time for discussion. It is assumed that for the majority of these items, material will have been sent to the GSC members in advance to read and the presentation will serve as a reminder of that material and to aid the discussion.

8h30	Continental Breakfast	
9h00	Welcome, introductions, and briefing	[Morris]
9h15	Changes to GSC's Terms of Reference  Key functions of the GSC (Strategic Planning/User Column NDA Col	[Simons, Morris] Committee)
9h45	Gemini Board Resolutions: Nov 06 and May 07 Meetings  • Important actions since last GSC meeting	[Roy]
10h00	Gemini Instrument Program Update (Part 1) presentation, 15 minutes discussion]  • GNIRS  • FLAMINGOS-2  • NICI  • Upgrades	[Jensen, 45 min
101.45	D 1	

10h45 Break

11h00 Short review of Agenda items from Joint AOCG/GSC meeting relevant to Deployment and Scientific Priorities (Science Output, AO program, Aspen Plans) [Jensen, Roy, all discussion]

**12h00** Deployment of Gemini instruments on GN/GS (Part 1) [Simons, Roy, 30 min presentation, 30 min discussion]

• Definition of principles and strategies

13h00 Lunch

**14h00** Deployment of Gemini instruments on GN/GS (Part 2) [Morris/All, all discussion]

**15h00** Scientific priorities at Gemini for 2008 (Part 1) [Roy/Crabtree, 30 min presentation, 30 min discussion]

• Recommended science fraction time for coming semesters

16h00 Break

16h15 Scientific priorities at Gemini for 2008 (Part 2) [Morris/All, all

discussion]

17h30 Recess for the Day

## Friday, October 19, 2007 - GSC + AOC-G Meeting

## **SBF Engineering Lab**

8h30 Continental Breakfast

**9h00** Welcome, introduction and briefing [Morris, Chaffee]

**9h15** Aspen Program Management: Update, Issues & Risks [Jensen, Simons, 30 min presentation, 30 min discussion]

WFMOS, PRVS, GPI, GLAO status

**10h15** Gemini AO program presentation, 30 min discussion]

[Jensen, Rigaut, 15 min

- GN NGS & LGS AO systems
  - NICI
  - MCAO

11h00 Break

11h15 AOSWG Report [Myers via telecom, all

discussion]

**11h30** Science highlights and update on science output [Roy, 20 min presentation, 10 min discussion]

**12h00** Gemini Dataflow Project [Crabtree, 15 min presentation, 15 min discussion]

Current Status

Future Plans

12h30 Lunch

### **Begin User's Meeting**

13h30 Science operations overview and NGO Program-wide Assessment [Crabtree, 15 min presentation, 15 min discussion]

**14h00** June 2007 Users Meeting, Gemini/NGO staff meeting and NGO User Issues [V Smith, Crabtree, Roy, 30 min presentation, 60 min discussion]

15h30 Break (AOC-G Moves to Closed Executive Session in SBF Conf. Room)

15h45 Further Discussion of User Issues [V Smith,

Crabtree, all discussion]

**16h30** Finalize GSC Recommendations [Morris/GSC, all discussion]

17h30 Adjourn

19h00 AOC-G & GSC Dinner - TBD

# Saturday, October 20, 2007 - AOC-G Meeting

# SBF Engineering Lab

8h30	Continental Breakfast		
Regular Session			
9h00	Welcome, Introductions, Announcements - Approval of AOC-G March 2007 Report	[Chaffee]	
9h15	Discussion of Agenda and Key Issues to be addressed	[Chaffee]	
Executive Session			
9h30	Interaction with Observatory & Stakeholders  • Report from AURA President – concerns & issues	[Smith]	
10h00	Break		
10h15	<ul> <li>Report from Observatory Director</li> <li>New AD's</li> <li>Organizational Improvements</li> <li>Update on HBF-X and CP Dorm</li> <li>Management training – Landmark</li> <li>Response to Previous AOC-G Recommendations</li> </ul>	[Simons]	
Regular Session			
11h00	Observatory Planning	[Simons]	
12h00	MCAO Readiness Review	[Arriagada]	
12h30	Safety Program Update	[McKinnon]	
13h00	Lunch		
<b>Executive Session</b>			
14h00	Report on salaries at AURA Centers  • Strategies for Gemini staff	[Roth, Daniel]	
14h30	Re-structuring of Gemini Science staff grade and titles	[Roy]	
15h00	Committee Reflections & Resolutions	[Chaffee/All]	
16h00	Adjourn (LAN flight departs LSC at 18:10)		